Differential and Integral Equations

Fronts on a lattice

Lambertus A. Peletier and José Antonio Rodríguez

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text


Motivated by a model of a system of many particles at low densities, we consider a lattice differential equation with two uniform steady states and we investigate the existence of travelling fronts connecting them. This leads to a two-point boundary-value problem for a nonlinear delay-differential equation. We replace the original parabolic nonlinearity by a piecewise-linear function, where explicit computations are possible. We find monotone and nonmonotone fronts. Finally we also describe all the fronts such that the $\alpha$-limit is the unstable uniform state. For different values of the wave speed $c$ of the front we find bounded and unbounded as well as eventually periodic orbits, i.e., orbits $u_c (x)$ that are periodic for $x\geqslant x_{\text{per}}(c)$ for some $x_{\text{per}}(c)\in{{\mathbb {R}}}$.

Article information

Differential Integral Equations, Volume 17, Number 9-10 (2004), 1013-1042.

First available in Project Euclid: 21 December 2012

Permanent link to this document

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 37L60: Lattice dynamics [See also 37K60]
Secondary: 34C37: Homoclinic and heteroclinic solutions 82C32: Neural nets [See also 68T05, 91E40, 92B20]


Peletier, Lambertus A.; Rodríguez, José Antonio. Fronts on a lattice. Differential Integral Equations 17 (2004), no. 9-10, 1013--1042. https://projecteuclid.org/euclid.die/1356060312

Export citation